Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 40, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Aug 13, 2016, 3:41 PM EDT. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2016, 3:41 PM EDT (19:41 UTC)
- Expired
- Aug 15, 2016, 10:36 AM EDT
- In force
- 43 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
907 WHUS72 KKEY 131941 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 341 PM EDT SAT AUG 13 2016 GMZ054-055-074-075-140230- /O.NEW.KKEY.SC.Y.0040.160813T1941Z-160814T2100Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 341 PM EDT SAT AUG 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS AND SEAS... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE LOWER STRAITS OF FLORIDA. * WINDS...EAST TO SOUTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS THIS EVENING. * WAVES/SEAS...SEAS WILL BUILD TO 7 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
7 follow-up statements
526 WHUS72 KKEY 140152 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 952 PM EDT SAT AUG 13 2016 GMZ054-055-074-075-141100- /O.CON.KKEY.SC.Y.0040.000000T0000Z-160814T2100Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 952 PM EDT SAT AUG 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS AND SEAS... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE LOWER STRAITS OF FLORIDA. * WINDS...EAST TO SOUTHEAST WINDS NEAR 15 KNOTS EARLY...WILL INCREASE TO NEAR 20 KNOTS. * WAVES/SEAS...SEAS WILL BUILD TO 7 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KBK/DAF
145 WHUS72 KKEY 140829 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 429 AM EDT SUN AUG 14 2016 GMZ054-055-074-075-141430- /O.CON.KKEY.SC.Y.0040.000000T0000Z-160814T2100Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 429 AM EDT SUN AUG 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
083 WHUS72 KKEY 141514 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1114 AM EDT SUN AUG 14 2016 GMZ054-055-074-075-142100- /O.CON.KKEY.SC.Y.0040.000000T0000Z-160814T2100Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1114 AM EDT SUN AUG 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE LOWER WESTERN STRAITS OF FLORIDA. * WINDS...MAINLY EAST WINDS NEAR 20 KNOTS. * WAVES/SEAS...SEAS OF 7 FEET ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KN
905 WHUS72 KKEY 142015 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 415 PM EDT SUN AUG 14 2016 GMZ054-055-074-075-150300- /O.EXT.KKEY.SC.Y.0040.000000T0000Z-160815T0300Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 415 PM EDT SUN AUG 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...MAINLY EAST WINDS NEAR 20 KNOTS. * WAVES/SEAS...SEAS OF 7 FEET ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KN
928 WHUS72 KKEY 150119 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 919 PM EDT SUN AUG 14 2016 GMZ054-055-074-075-150930- /O.EXT.KKEY.SC.Y.0040.000000T0000Z-160815T1000Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 919 PM EDT SUN AUG 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT OVERNIGHT FOR THE WESTERN FLORIDA STRAITS... * WINDS...MAINLY EAST WINDS NEAR 20 KNOTS. * WAVES/SEAS...SEAS OF 7 FEET ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BWC
256 WHUS72 KKEY 150822 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 422 AM EDT MON AUG 15 2016 GMZ054-055-074-075-151500- /O.EXT.KKEY.SC.Y.0040.000000T0000Z-160815T1500Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 422 AM EDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...MAINLY EAST WINDS NEAR 20 KNOTS. * WAVES/SEAS...SEAS OF 7 FEET ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
375 WHUS72 KKEY 151436 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1036 AM EDT MON AUG 15 2016 GMZ054-055-074-075-151545- /O.CAN.KKEY.SC.Y.0040.000000T0000Z-160815T1500Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1036 AM EDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS OF 15 TO 20 KNOTS ARE STILL EXPECTED FOR THE WESTERN WATERS OF THE STRAITS OF FLORIDA. $$ KN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 13, 11:11 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 13, 11:11 AM EDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Key West FL 1111 AM EDT SAT AUG 13 2016 .DISCUSSION... Changes to Forecast -- No changes at this time. Current Situation and Analysis -- Latest Doppler radar data indicate decreasing shower coverage across the Florida Keys and Florida Reef tract during the last few hours. However, upstream showers and storms are increasing in coverage between Andros Island and Cuba, and in the vicinity of the Cay Sal Bank. This area of enhanced cumulus convection seems to be associated with the nose of an accelerated flow in the lower troposphere, as well as a deeper moist layer. Several arcing cumulus cloud lines are seen in visible satellite images, moving quickly outward from cumulus cells and clusters, indicative of some drier air aloft, which indeed was sampled this morning by our radiosonde balloon in the 850-700mb layer. Currently, air temperatures in Keys island communities are in the upper 80s, with dewpoint temperatures in the mid 70s. Heat indices are 95-100F. Southeast breezes are 10-15 mph on land, but gusty. Over water, east to southeast winds range from 15 to 20 knots, with the higher winds farther south across the Straits of Florida. Prognostic Overview -- We expect shower and thunderstorm coverage to increase again later this afternoon, and especially tonight as the area of enhanced cumulus convection migrates northwestward. Wind speeds should remain fairly steady outside of showers and storms, then increase tonight. && .MARINE... Small craft should exercise caution in the Straits of Florida. A ridge of high pressure extending across northern Florida this afternoon will lift northward on Sunday and Monday. East to southeast moderate breezes will become fresh Sunday and Monday. 12/KBK && .AVIATION... Expect VFR conditions today. Isolated showers are expected but coverage too low to mention in the TAFs. Will amend as needed for activity with any impacts expected to be very brief. Models show an increase in potential for showers/thunderstorms after 00Z as an upper trough passes over and west of the area. Will mention VCSH in the TAFs after 00Z. Potential exists for thunderstorms tonight...with possibility of wind gusts 20-30 knots...brief MVFR ceilings...and visibilities of 1-3SM. Gusty winds can be expected today with gusts 15-20 knots at times. 34/MM && .CLIMATE... In 1956, the daily record high temperature of 95F was last recorded. The last time the temperature in Key West reached 95F was back on September the 3rd, 2007, some 3,267 days ago. Temperature records in Key West date back to 1872. && .KEY Watches/Warnings/Advisories... FL...None. GM...None. && Public/Marine/Fire...Kasper Aviation/Nowcasts....MM Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 13, 5:58 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 558 AM EDT SAT AUG 13 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-141000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 558 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS...AS WELL AS NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING STRIKES. HOWEVER...A FEW THUNDERSTORMS MAY PRODUCE WIND GUSTS NEAR 40 MPH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE FLORIDA STRAITS SUNDAY...AND LIKELY REQUIRED FOR THE FLORIDA STRAITS SUNDAY NIGHT AND MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS ADJACENT TO THE ISLAND CHAIN SUNDAY THROUGH FRIDAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
In the hours before
Local storm report, Aug 13, 2:34 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
234 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM MARINE TSTM WIND 5 WSW BOCA CHICA 24.55N 81.78W
08/13/2016 M40.00 MPH LOWER KEYS IN MONR FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 35 KTS...OR 40 MPH...WAS
RECORED BY THE KEY WEST HIGH SCHOOL STEM MESONET
SITE...AT 137 PM EDT. WINDS WERE SUSTAINED AT 24 KTS...OR
28 MPH.
0141 PM MARINE TSTM WIND 3 E EAST END OF SEVEN M 24.70N 81.08W
08/13/2016 M52.00 MPH MIDDLE KEYS IN MON FL MESONET
A SOUTHEAST WIND GUST OF 45 KTS..OR 52 MPH...WAS RECORDED
AT THE MARATHON HIGH SCHOOL STEM MESONET SITE AT 141 PM
EDT. WINDS WERE SUSTAINED AT 24 KTS...OR 28 MPH.
0150 PM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.88W
08/13/2016 M44.00 MPH GMZ044 FL C-MAN STATION
A WIND GUST OF 38 KTS...OR 44 MPH...WAS RECORDED BY THE
C-MAN STATION ON SAND KEY LIGHT AT 150 PM EDT. WINDS WERE
SUSTAINED AT 33 KTS...OR 38 MPH FROM THE SOUTHEAST.
&&
ROSSNearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.